Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 65, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 5, 2018, 9:42 PM MDT for Lincoln County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2018, 9:42 PM MDT (03:42 UTC)
- Expired
- Jun 5, 2018, 10:19 PM MDT
- In force
- 37 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 121 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 3.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 4333 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
286 WUUS55 KBOU 060342 SVRBOU COC073-060430- /O.NEW.KBOU.SV.W.0065.180606T0342Z-180606T0430Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Denver CO 942 PM MDT TUE JUN 5 2018 The National Weather Service in Denver Colorado has issued a * Severe Thunderstorm Warning for... Northeastern Lincoln County in east central Colorado... * Until 1030 PM MDT. * At 941 PM MDT, a severe thunderstorm was located over Arriba, or 11 miles west of Flagler, moving northeast at 10 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Arriba. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3918 10329 3934 10340 3947 10316 3924 10315 TIME...MOT...LOC 0341Z 231DEG 7KT 3930 10328 HAIL...0.75IN WIND...60MPH $$ BARJENBRUCH
2 follow-up statements
963 WWUS55 KBOU 060407 SVSBOU Severe Weather Statement National Weather Service Denver CO 1007 PM MDT TUE JUN 5 2018 COC073-060430- /O.CON.KBOU.SV.W.0065.000000T0000Z-180606T0430Z/ Lincoln CO- 1007 PM MDT TUE JUN 5 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT FOR NORTHEASTERN LINCOLN COUNTY... At 1006 PM MDT, a severe thunderstorm was located near Arriba, or 9 miles west of Flagler, moving northeast at 10 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Arriba. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Heavy rain is also occurring with this storm. Avoid flooded areas. && LAT...LON 3918 10329 3934 10340 3947 10316 3924 10315 TIME...MOT...LOC 0406Z 231DEG 7KT 3933 10323 HAIL...0.75IN WIND...60MPH $$ GIMMESTAD
152
WWUS55 KBOU 060419
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
1019 PM MDT TUE JUN 5 2018
COC073-060429-
/O.CAN.KBOU.SV.W.0065.000000T0000Z-180606T0430Z/
Lincoln CO-
1019 PM MDT TUE JUN 5 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3918 10329 3934 10340 3947 10316 3924 10315
TIME...MOT...LOC 0417Z 231DEG 7KT 3935 10320
$$
GIMMESTADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 8:43 PM MDT, 59 minutes earlier.
Area forecast discussion, Jun 5, 8:43 PM MDT, 59 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 843 PM MDT Tue Jun 5 2018 .UPDATE... Issued at 843 PM MDT Tue Jun 5 2018 We had a rather active late afternoon and evening due to microburst activity. A peak wind gust of 66 mph was reported at Buckley, and 54 mph at Denver International Airport. The bulk of the convection along the Front Range is now evaporating with the loss of daytime heating, although can't rule out an isolated shower/gusty outflow wind til about 10 PM. The remainder of the convection is shifting east across the plains and that's only isolated in coverage. That, too will be shifting east with most of it clearing the eastern border by midnight. There's only partial clearing noted on the satellite so look for an unseasonably warm night for the forecast area. There is some relief noted for the plains tomorrow as a weak cold front is still on track to push across the area early in the morning. However, that relief may very well set the stage for a few severe thunderstorms. We'll refine that risk area overnight into Wednesday morning as the boundary layer evolution over the next 12 hours may shed more light on where the most unstable airmass will set up tomorrow afternoon and evening, and where the cap will be weakest. Bulk shear is somewhat limited but still near 35-40 knots, sufficient for supercells. CAPE looks very high where the deeper moisture holds in place with values of 2000-3000 J/kg. At this time, can't rule out a couple severe storms developing as far back as the I-25 Corridor Wednesday afternoon, but will continue to focus on this potential in future updates. && .SHORT TERM...(This evening through Wednesday) Issued at 235 PM MDT Tue Jun 5 2018 This evening isolated convection will continue to move off the mountains bringing high based thunderstorms onto the adjacent plains. Storms will also form over the Palmer Divide and over the eastern plains later in the evening. Expect gusty winds and light rain or sprinkles from these storms. Tomorrow morning a cold front will move into north Colorado. High temperatures will be 5 to 10 degrees cooler than today. Isolated afternoon thunderstorms will begin over the mountains and spread east through the afternoon with increasing coverage. There will be a slight risk of severe thunderstorms over the northeastern corner. QG ascent will increase in the northeast corner in the evening. Hail to 1 inch and wind gusts to 60 mph will be possible. .LONG TERM...(Wednesday night through Tuesday) Issued at 235 PM MDT Tue Jun 5 2018 A terrain induced shortwave topping of the Great Plains upper ridge is forecast to move off the Front Range and over Colorado's northeast plains late afternoon/early evening Wed as per the NAM and GFS. Low-level moisture wrapping back into a sfc low sitting just southeast of the Denver metro area late Wed afternoon, appears to pool on the north side a sfc boundary which models show extending eastward across Elbert County, then northeastward acrs nwrn Lincoln/sern Washington Counties. In the deeper moisture north of this boundary, model sfc based CAPEs range anywhere from 1400 to 3500 J/Kg, the higher values up along the sern WY/swrn NE borders around 00z/Thu. As the shortwave passes by, this cyclone and accompanying moisture are forecast to lift northeastward through the evening. Decent bulk shear and deep layer instability would favor single cell t-storms capable of large hail and damaging winds. By evening, the bulk of this activity should have moved well east of the I-25 urban corridor. SPC has the northeast corner of the state in a slight risk for SVR and marginal risk for SVR closer to the Front Range. As noted above, the chance for t-storms and therefore SVR weather along the Front Range should end by evening with post-trough downslope drying. Skies should then clear from west-to-east overnight with a drier and warmer swly flow aloft. On Thursday and Friday, should see a more typical diurnal temperature, wind and convective cycle with isolated to widely scattered thermally driven t-storms forming initially over the high terrain around midday and drifting east-northeast over the plains through the afternoon. A drier, strongly mixed boundary layer east of the mtns would result in higher cloud bases favoring gusty outflow winds and less in the way of wetting rainfall. However, the few t-storms that manage to form in higher theta-e air along the eastern fringe of the CWA Thursday evening could produce brief heavy rainfall and small hail. Otherwise, temperatures will warm both days with low/mid 90s at lower elevations, with the higher readings on Friday. Saturday, models show little movement in the dominant Great Plains ridge through the 1st half of the weekend. That keeps the CWA under a very warm and mostly dry swly flow. If any t-storms form, they should be confined to the high terrain. Sunday through Tuesday, the upper ridge appears to shift east placing Colorado in a near zonal flow at the bottom of the upper trough which models show most of it passing north of the state during the period. Sunday looks nearly as warm as Saturday, then temperatures cool modestly with falling heights and the occasional weak surge of cooler, drier air from WY. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 843 PM MDT Tue Jun 5 2018 Microbursts are settling down and overall expect normal south/southwest winds to prevail through the rest of the night. There is just a slight chance of a variable wind gust til around 04Z. On Wednesday, look for a weak cold front to arrive 12Z-15Z with north/northeast winds around 10 knots behind it. There will be a chance of thunderstorms after 21Z Wednesday. Some of these may contain hail and strong gusty winds. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Barjenbruch SHORT TERM...Sullivan LONG TERM...Baker AVIATION...Barjenbruch
Hazardous weather outlook, Jun 5, 10:39 AM MDT, 11 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1039 AM MDT Tue Jun 5 2018 COZ030>051-061645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1039 AM MDT Tue Jun 5 2018 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Near record high temperatures are expected today, with highs in the lower to mid 90s across the plains. Isolated thunderstorms are expected, over and near the Front Range in the late afternoon and early evening. Some of these storms will spread onto the adjacent plains. Lightning and wind gusts to 40 mph will be the main threats, with little or no rain from most of the storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a better chance for thunderstorms on the plains Wednesday, some of which may turn severe during the afternoon and evening hours. Large hail and damaging winds will be the primary threats, although locally intense rainfall and perhaps a brief tornado can not be ruled out. Isolated late day thunderstorms are also expected in the high country. Lightning and gusty winds will be the biggest concern with these storms. For Thursday and Friday, there will be a slight chance of late afternoon and early evening thunderstorms, mainly on the plains. By the weekend, drier air is expected to spread over the region, further reducing the chance for storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Sullivan/baker
In the hours before
Local storm report, Jun 5, 6:13 PM MDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
613 PM MDT TUE JUN 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM NON-TSTM WND GST 1 N BUCKLEY ANGB 39.72N 104.75W
06/05/2018 M66 MPH ARAPAHOE CO AWOS
AWOS STATION BKF, 1 N BUCKLEY ANGB.
&&Local storm report, Jun 5, 6:27 PM MDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
627 PM MDT TUE JUN 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM NON-TSTM WND GST DENVER INTL AIRPORT 39.85N 104.65W
06/05/2018 M54 MPH DENVER CO OFFICIAL NWS OBS
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:48 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 42 min |
| Jun 6, 5:19 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 26 min |
| Jun 6, 5:27 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Sedgwick | 48 min |
| Jun 6, 5:41 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 49 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.